Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS New York, NY

May 30, 20114 counties in New York

NWS New York, NY issued this severe thunderstorm warning at May 30, 2011, 5:23 AM EDT for 4 counties in New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2011, 5:23 AM EDT (09:23 UTC)
Expired
May 30, 2011, 6:15 AM EDT
In force
52 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Albany radar (KENX), 121 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS51 KOKX 300923
SVROKX
NYC071-079-087-119-301015-
/O.NEW.KOKX.SV.W.0004.110530T0923Z-110530T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
523 AM EDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 615 AM EDT...

* AT 522 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 13 MILES NORTHWEST OF WALDEN TO FLORIDA TO 6 MILES SOUTHEAST
  OF UNIONVILLE...OR ALONG A LINE EXTENDING FROM ELLENVILLE TO 6
  MILES SOUTHWEST OF GOSHEN TO 9 MILES WEST OF WARWICK...AND MOVING
  EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHESTER...MONTGOMERY...GREENWOOD LAKE...MONROE...HARRIMAN...
  GARDNERTOWN...NEWBURGH...NEW WINDSOR...WEST POINT...COLD SPRING...
  POMONA...HAVERSTRAW...FAHNESTOCK STATE PARK...PEEKSKILL...
  MAHOPAC...CARMEL...LAKE CARMEL...YORKTOWN HEIGHTS AND BREWSTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4151 7454 4151 7448 4160 7438 4164 7427
      4161 7424 4159 7414 4162 7413 4162 7410
      4159 7405 4159 7396 4157 7396 4151 7399
      4145 7398 4150 7392 4153 7357 4138 7360
      4119 7379 4116 7429 4131 7463
TIME...MOT...LOC 0923Z 265DEG 38KT 4172 7430 4134 7438
          4122 7450

$$

MALOIT
2 follow-up statements
474 
WWUS51 KOKX 300949
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
549 AM EDT MON MAY 30 2011

NYC071-079-087-119-301015-
/O.CON.KOKX.SV.W.0004.000000T0000Z-110530T1015Z/
ORANGE NY-PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
549 AM EDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR WESTCHESTER...ROCKLAND...PUTNAM AND ORANGE COUNTIES...

AT 547 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF WALDEN TO MONROE TO 11 MILES
SOUTH OF GREENWOOD LAKE...OR ALONG A LINE EXTENDING FROM NEW PALTZ TO
MONROE TO WEST MILFORD...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL
VALLEY...GARDNERTOWN...VAILS GATE...BALMVILLE...NEWBURGH...NEW
WINDSOR...FIRTHCLIFFE...CORNWALL ON HUDSON...WEST POINT...FORT
MONTGOMERY...COLD SPRING...HIGHLAND FALLS...POMONA...MOUNT IVY...
STONY POINT...THIELLS...BUCHANAN...WEST HAVERSTRAW...PEEKSKILL...
PUTNAM VALLEY...FAHNESTOCK STATE PARK...HAVERSTRAW...YORKTOWN
HEIGHTS...MAHOPAC...LAKE CARMEL...JEFFERSON VALLEY-YORKTOWN...
CROTON-ON-HUDSON...CARMEL...BREWSTER HILL AND BREWSTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4151 7454 4151 7448 4160 7438 4164 7427
      4161 7424 4159 7414 4162 7413 4162 7410
      4159 7405 4159 7396 4157 7396 4151 7399
      4145 7398 4150 7392 4153 7357 4138 7360
      4119 7379 4116 7429 4131 7463
TIME...MOT...LOC 0950Z 266DEG 36KT 4167 7405 4129 7415
          4107 7432

$$

MALOIT
382 
WWUS51 KOKX 301006
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
606 AM EDT MON MAY 30 2011

NYC071-079-087-119-301016-
/O.EXP.KOKX.SV.W.0004.000000T0000Z-110530T1015Z/
ORANGE NY-PUTNAM NY-ROCKLAND NY-WESTCHESTER NY-
606 AM EDT MON MAY 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER...ROCKLAND...
PUTNAM AND ORANGE COUNTIES WILL EXPIRE AT 615 AM EDT...

LAT...LON 4151 7454 4151 7448 4160 7438 4164 7427
      4161 7424 4159 7414 4162 7413 4162 7410
      4159 7405 4159 7396 4157 7396 4151 7399
      4145 7398 4150 7392 4153 7357 4138 7360
      4119 7379 4116 7429 4131 7463
TIME...MOT...LOC 1006Z 266DEG 36KT 4168 7383 4130 7394
          4108 7411

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:07 AM EDT, 16 minutes earlier.

Area forecast discussion, May 30, 5:07 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
507 AM EDT MON MAY 30 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH THROUGH THE TRI-STATE TODAY...STALL
OUT TO OUR SOUTH TONIGHT...THEN SLOWLY LIFT NORTH TOWARDS THE
REGION AS A WARM FRONT TUESDAY...BEFORE WASHING OUT OVER THE
REGION TUESDAY NIGHT. A COLD FRONT SLOWLY CROSSES THE TRI-STATE
WEDNESDAY EVENING...FOLLOWED BY A SECOND COLD FRONT THURSDAY
AFTERNOON. HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES TO CLOSE
THE WEEK...WITH ANOTHER FRONTAL SYSTEM POSSIBLY AFFECTING THE
REGION FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A MESOSCALE CONVECTIVE COMPLEX WILL IMPACT THE TRI-STATE MAINLY
THIS MORNING. LATEST RADAR TIMING BRINGS THE LEADING EDGE INTO
WESTERN ORANGE COUNTY BY 9Z...AND TO THE TWIN FORKS OF LONG ISLAND
BY 12Z. WITH A FEW HUNDRED TO POSSIBLY 1000 J/KG OF CAPE TO WORK
WITH...ESPECIALLY ACROSS THE INTERIOR...30 TO 35 KT OF BULK
SHEAR...AS WELL AS SOME LOW LEVEL HELICITY...THERE IS THE
POTENTIAL THAT SOME PORTION OF THE MCC COULD END UP PRODUCING
STORMS REACHING SEVERE LIMITS.

THE MCC ALSO MARKS THE LEADING EDGE OF A LOW-MID LEVEL SHORTWAVE
WITH ASSOCIATED SURFACE COLD FRONT THAT WILL CROSS THE AREA. THE
FRONT WILL ULTIMATELY TRAIL BEHIND THE MCC BY THIS AFTERNOON...SO
HAVE SLIGHT CHANCE FOR TSRA IN ITS WAKE THIS AFTERNOON WITH
1000-2000 J/KG OF CAPE TO WORK WITH BY LATE AFTERNOON AND MINIMAL
IF ANY CIN.

WITH A SLIGHT LOWERING OF LOW LEVEL TEMPS WITH THE COLD
FRONT...HAVE LOWERED FORECAST HIGHS BY A FEW DEGREES...CONSISTENT
WITH A MAV/MET BLEND. THIS BLEND SERVES TO SPLIT THE DIFFERENCE
BETWEEN NAM AND GFS 850 TEMPERATURES...AS SUGGESTED BY THE SREF.
THE RESULT IS MAINLY MID TO UPPER 80S ACROSS THE INTERIOR/NYC
METRO AWAY FROM THE IMMEDIATE COAST...AND MID 70S TO AROUND 80
ELSEWHERE.

THERE IS A MOERATE RISK OF RIP CURRENTS TODAY DUE TO A SLOWLY
BUILDING EASTERLY SWELL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
MAIN FEATURE TONIGHT AND TUESDAY WILL BE DEEP LAYERED RIDGING
BUILDING OVER THE REGION...WITH 500 HPA HEIGHTS FORECAST TO REACH
AROUND 591 DM. THIS RIDGE WILL BUILD A RATHER STRONG CAP OVER MOST
OF THE TRI-STATE BY TUESDAY...CENTERED AROUND 700 HPA. THIS STRONG
CAP WILL PRECLUDE CONVECTION OVER ALMOST THE ENTIRE CWA. THE
EXCEPTION IS OVER FAR WESTERN ORANGE COUNTY...WHERE GUIDANCE
SUGGESTS THE CAP IS WEAK ENOUGH THERE TO POSSIBLY BE OVERCOME BY
LATE TUESDAY AFTERNOON BY A COMBINATION OF DIFFERENTIAL HEATING
AND CAPES APPROACHING 1000 J/KG. HAVE SLIGHT CHANCE POPS THERE FOR
LATE TUESDAY AFTERNOON AS A RESULT...OTHERWISE THE SHORT TERM
SHOULD BE DRY - EXCEPT FOR MAYBE SOME LINGER ISOLD TSRA EARLY
THIS EVENING OVER THE NRN INTERIOR.

FOR TEMPERATURES FOLLOWED A MAV/MET BLEND TONIGHT...THEN MIXED A
MAV/MET BLEND WITH MIXING DOWN FROM 875 HPA ACROSS THE INTERIOR
AND AROUND 900 HPA ELSEWHERE PER BUFKIT SOUNDINGS. THE RESULT IS
LOWS AROUND 10 DEGREES ABOVE NORMAL...AND HIGHS FAIRLY SIMILAR TO
MONDAYS...VERY WARM ACROSS THE INTERIOR/NON-COASTAL NYC
METRO...BUT NOT QUITE HOT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
RIDGING TO START THE PERIOD GETS FLATTENED BY A POLAR VORTEX RIDING
EAST THROUGH SOUTHERN CANADA THROUGH THE WEEK.

MODELS IN FAIRLY GOOD AGREEMENT WITH A WARM FRONT WASHING OUT ACROSS
THE REGION TUE NIGHT/EARLY WED MORNING...WITH 850 HPA FRONT PASSING
THROUGH OVERNIGHT. DESPITE 750-950 HPA CAPPING...CANNOT IGNORE
STRONG INSTABILITY ALOFT AND PIECES OF VORT ENERGY RIDING IN
WESTERLIES ALOFT...PRESENTING AT LEAST A SLIGHT CHANCE FOR OVERNIGHT
CONVECTION.

DEEP LOW MOVES FROM ONTARIO INTO QUEBEC ON WEDNESDAY...WITH ITS
ASSOCIATED COLD FRONT APPROACHING LATE IN THE DAY. PRE-FRONTAL
TROUGHING EXPECTED TO DEVELOP IN THE AFTERNOON IN PRESENCE OF
MODERATE SURFACE INSTABILITY DEVELOPMENT...A WEAKENED CAP
ALOFT...AND SOME TYPE OF VORT FORCING IN WESTERLIES. THIS WILL
PRESENT A CHANCE FOR AFTERNOON/EVENING CONVECTION ALONG THE
TROUGH...WHICH HAS POTENTIAL TO REACH SEVERE LIMITS IN MARGINAL
SHEAR ENVIRONMENT. WITH GOOD MIXING AND 850 HPA TEMPS AROUND
18C...THIS SHOULD ALLOW FOR HIGH TEMPS IN THE LOWER 90S ACROSS
INTERIOR. A SSW FLOW AND AFTERNOON SEA BREEZE DEVELOPMENT WILL KEEP
COASTAL AREAS IN THE UPPER 70S/LOWER 80S.

COLD FRONT PUSHES THROUGH THE REGION WED NIGHT WITH ANY CONVECTION
PUSHING OFFSHORE. THEREAFTER...MODELS CONTINUE IN PRETTY GOOD
AGREEMENT WITH POLAR VORTEX GRADUALLY DIGGING INTO NEW ENGLAND
THURSDAY AND FRIDAY. DEEP NW FLOW WILL PROMOTE DRY WEATHER...WITH A
SECONDARY COLD FRONT PUSHING THROUGH THE REGION THURSDAY AFTERNOON
AND CANADIAN HIGH PRESSURE BUILDING TOWARDS THE REGION IN ITS WAKE
ON FRIDAY. AHEAD OF THE FRONT...TEMPS ON THURSDAY SHOULD REMAIN
SEVERAL DEGREES ABOVE NORMAL IN DOWNSLOPE FLOW AND STILL WARM BUT
DRIER AIRMASS WITH HIGHS IN THE LOWER TO MID 80S AREA WIDE. COOLER
CANADIAN AIRMASS FILTERS INTO THE REGION ON FRIDAY WITH TEMPS
FALLING TO NEAR SEASONABLE...MID TO UPPER 70S.

THE WEEKEND FORECAST WILL BE PREDICATED ON HOW QUICKLY THE UPPER
TROUGH PUSHES OFFSHORE...AND ANY IMPULSES ROTATING AROUND THE STRONG
OHIO/TENNESSEE VALLEY RIDGE INTO OUR REGION. POTENTIAL FOR CONVECTION
AS REGION WILL BE ON THE EDGE OF INSTABILITY/THETA-E GRADIENT WITH A
WARM FRONT MAKING A RUN AT THE REGION. TEMPS SHOULD RUN ABOVE
SEASONABLE.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE REMAINS EAST OF THE TERMINALS. A COLD FRONT MOVES
INTO THE TERMINALS LATE THIS AFTERNOON AND THIS EVENING.

VFR. A BRIEF PERIOD OF MVFR FOG LOCALLY UNTIL 12Z.
AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEASTERN PENNSYLVANIA
AND INTO SOUTHEASTERN NEW YORK IS LIKELY TO AFFECT THE NYC
TERMINALS AND LOWER HUDSON VALLEY 09Z TO 12Z. STORMS ARE EXPECTED
TO WEAKEN BUT WILL HAVE POTENTIAL FOR GUSTS TO 20 KT AND MODERATE
TO HEAVY RAINFALL.

THERE IS A CHANCE THAT WINDS BECOME MORE SOUTHERLY ALONG THE
COAST AS SEA BREEZES DEVELOP. NOT SURE THAT TRUE SEA BREEZE
DIRECTIONS WILL BECOME ESTABLISHED AS THE COLD FRONT STARTS TO
MOVE INTO THE REGION DURING THE AFTERNOON. WHETHER OR NOT SEA
BREEZES DEVELOP WILL DEPEND ON THE TIMING OF THE FRONT.

       NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS FOR CONVECTION EARLY THIS MORNING
AND FOR WINDS LATE THIS MORNING AND THIS AFTERNOON IF SEA BREEZE
MOVES IN.

KLGA FCSTER COMMENTS: AMENDMENTS FOR CONVECTION EARLY THIS MORNING
AND POSSIBLY FOR WINDS THIS AFTERNOON IF THE SEA BREEZE MOVES
THROUGH. POSSIBILITY THAT WINDS COULD BE FROM THE NORTH TO
NORTHEAST LATER THIS MORNING AS MORE OF A SOUND BREEZE DEVELOPS.

KEWR FCSTER COMMENTS: AMENDMENTS FOR CONVECTION EARLY THIS
MORNING.

KTEB FCSTER COMMENTS: AMENDMENTS FOR CONVECTION EARLY THIS
MORNING.

KHPN FCSTER COMMENTS: AMENDMENTS FOR CONVECTION EARLY THIS
MORNING.

KISP FCSTER COMMENTS: SLIGHT CHANCE THAT IFR CEILING OCCUR BEFORE
12Z. AMENDMENTS POSSIBLE FOR WINDS THIS AFTERNOON IF SEA BREEZE
DEVELOPS.

OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...

MONDAY NIGHT...VFR.

TUESDAY-TUESDAY NIGHT...VFR. POSSIBLE EVE SHRA/TSTM.

WEDNESDAY-WEDNESDAY NIGHT...SUB-VFR CONDITIONS POSSIBLE WITH
SHOWERS/TSTMS AS COLD FRONT APPROACHES FROM THE WEST. STORMS COULD
BE STRONG TO SEVERE.

THURSDAY...VFR. GUSTY WEST WINDS POSSIBLE.

FRIDAY...VFR.

&&

.MARINE...
SCT-NUMEROUS TSRA POSSIBLE THIS MORNING WITH THE PASSAGE OF A
MCC...AS DESCRIBED IN THE NEAR TERM SECTION OF THE AFD. THE
HIGHEST THREAT IS FOR THE WATERS AROUND/NEAR WESTERN LONG ISLAND.

WITH A RELATIVELY WEAK PRESSURE GRADIENT AND LOW LEVEL WINDS OVER
THE REGION...AS WELL AS NO SEA BREEZE ENHANCEMENT EXPECTED TO THE
FLOW GIVEN THE PASSAGE OF THE COLD FRONT TODAY...AND E-SE FLOW
AHEAD OF THE WARM FRONT TUESDAY...EXPECT WINDS TO REMAIN AT OR
BELOW 10 KT THROUGH TUESDAY.

WHILE WAVEWATCH CONTINUES TO WANT TO BRING SEAS TO 5-6 FT...IT HAS
BEEN ADVERTISING THAT SEAS SHOULD BE THIS HIGH SINCE THURSDAY OF
LAST WEEK...AND IT HAS NOT HAPPENED...AND SEE NO REASON FOR IT TO
NOW. AS A RESULT HAVE CAPPED SEAS ON THE COASTAL OCEAN ZONES TO NO
MORE THAN 4 FT THROUGH TUESDAY.

GENERALLY SUB SCA CONDITIONS CONTINUE TUESDAY NIGHT THROUGH
FRIDAY...WITH S/SW FLOW TUE NIGHT THROUGH WED...GIVING WAY TO
OFFSHORE FLOW ON THURS AND FRI.

A BRIEF PERIOD OF MARGINAL SCA SEAS POSSIBLE LATE WED INTO WED NIGHT
IN STRENGTHENED SSW FLOW AHEAD OF A COLD FRONT. SEAS EXPECTED TO
FALL BELOW SCA ON THURSDAY IN OFFSHORE FLOW.

&&

.HYDROLOGY...
POTENTIAL EXISTS FOR UP TO ONE-HALF INCH OF RAINFALL WITH A DECAYING
MCC PASSING CLOSE TO AREA IN THE MORNING. BEST CHANCE FOR THIS TO
OCCUR WOULD BE FROM NYC AND POINTS WEST. CONFIDENCE OF THIS OCCURRING
IS LOW.

MONDAY NIGHT AND TUESDAY SHOULD BE DRY...EXCEPT FOR POSSIBLY AN
ISOLD TSRA OVER FAR WESTERN ORANGE COUNTY TUESDAY AFTERNOON.
LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY STORMS THERE.

NO ORGANIZED SIGNIFICANT RAINFALL EXPECTED FROM TUESDAY NIGHT
THROUGH SUNDAY...WITH MAIN THREAT BEING LOCALLY HEAVY RAINFALL IN
CONVECTION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MALOIT
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...NV
AVIATION...MET
MARINE...MALOIT/NV
HYDROLOGY...MALOIT
Hazardous weather outlook, May 30, 5:15 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
515 AM EDT MON MAY 30 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-310915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
515 AM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-310915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
515 AM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-310915-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
515 AM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 30, 4:58 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
458 AM EDT MON MAY 30 2011

NJZ002-004-103>108-NYZ067>070-301000-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN UNION-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN
ESSEX-WESTERN PASSAIC-WESTERN UNION-
458 AM EDT MON MAY 30 2011

...STRONG THUNDERSTORMS WILL IMPACT
BERGEN...ESSEX...ORANGE...PASSAIC...PUTNAM...ROCKLAND...UNION AND
WESTCHESTER COUNTIES THROUGH 5 AM...

AT 456 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF GRAHAMSVILLE TO MILFORD TO 17 MILES WEST OF HOPATCONG...AND
MOVING SOUTHEAST AT 40 MPH.

PEOPLE IN BERGEN...ESSEX...ORANGE...PASSAIC...PUTNAM...ROCKLAND...
UNION AND WESTCHESTER COUNTIES...INCLUDING PORT JERVIS...OTISVILLE...
UNIONVILLE...MIDDLETOWN...FLORIDA...GOSHEN...WARWICK...MONTGOMERY...
WEST MILFORD AND CHESTER...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7474 4151 7448 4164 7426 4160 7421
      4159 7396 4145 7398 4149 7393 4151 7375
      4101 7392 4058 7429 4066 7446 4074 7437
      4090 7434 4090 7428 4099 7431 4103 7450
      4108 7451 4119 7438 4134 7469 4146 7476

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:58 AM EDTSpecial Weather StatementOKXOrange, Rockland62 min
May 30, 6:18 AM EDTSpecial Weather StatementOKXPutnam, Westchester42 min
May 30, 6:42 AM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more63 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.